MAUDE Adverse Event Report: ORTHOFIX SRL FITBONE REAMER D8.0 L200 L480 ROUNDED

ORTHOFIX SRL FITBONE REAMER D8.0 L200 L480 ROUNDED
Catalog Number 60000411.
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 11/04/2025
Type of Reportable Event Serious Injury
Event or Problem Description
As per the reporter, during the surgical procedure for a fitbone nail implantation, they experienced a breakage of the tip of the reamer.Fragments of the reamer were left in the intramedullary canal.
 
Additional Manufacturer Narrative
The returned device, received on november 19, 2025 is currently under technical investigation.A follow up report will be provided as soon as the results of the technical investigation are available.
 
Additional Manufacturer Narrative
A review of the quality database for the past 24 months revealed no similar complaints.Additionally, no nonconformities were identified for the reported lot, which was manufactured in 2023.Therefore, the case is considered isolated.Based on the information provided and according to the operative technique fb-2205-opt associated with the fitbone device, the reamer is introduced into the intramedullary canal through the tube, which protects the soft tissues and guides the reamer.During distal reaming, the procedure may be performed manually (using a t handle) or with the appropriate step reamer, and the use of a power drill should be avoided.Subsequently, after insertion of the dummy nail, blocking screws are placed if necessary.
 
Event or Problem Description

Brand Name
FITBONE REAMER D8.0 L200 L480 ROUNDED
Common Device Name
FITBONE REAMER D8.0 L200 L480 ROUNDED
Manufacturer (Section D)
ORTHOFIX SRL
via delle nazioni, 9
bussolengo, verona, italy 37012
IT  37012
Manufacturer (Section G)
ORTHOFIX SRL
via delle nazioni, 9
bussolengo, verona, italy 37012
IT   37012
Manufacturer Contact
elvira taccarelli
via delle nazioni, 9
bussolengo, verona 37012
IT   37012
MDR Report Key23602639
Report Number9680825-2025-00046
Device Sequence Number13256521
Product Code HSB
UDI-Device Identifier18053340342384
UDI-Public18053340342384
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K163368
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number60000411.
Device Lot Number922060
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/19/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/07/2025
Supplement Date Received by Manufacturer03/06/2026
Initial Report FDA Received Date11/20/2025
Supplement Report FDA Received Date03/26/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale